Trouble With Zanaflex? Anyone?

Discussion in 'Fibromyalgia Main Forum' started by nleer, Nov 23, 2005.

  1. nleer

    nleer Member

    I just recently started taking Zanaflex. It does help the pain but knocks me out. I can't function when I take it.

    I have also been extremely irritable.

    My Alternative Doc has now given me Skelaxin? Hope it does a better job without making me comatose.

    I also take prozac for depression and am changing that medication. I think my irritability and anxiety has worsened since I have been on it. I will be changing to Norpramin(old anti-depressant but worked well for me.)

    Please Reply,

    Nancy
  2. CAAnnieB

    CAAnnieB New Member

    Hi Nancy,

    I've been taking Zanaflex for about 8 months. When I first started taking it; it really zombied me out! I hate that feeling. I also worried about driving & feeling so tired.

    I have found that the longer I've been on it; the less it affects me. I gradually upped my dose. I am still within the doseage range that my Dr. prescribed for me.

    If you get relief from the Zanaflex; you might want to try cutting down on the doseage or only using it in the evening.

    I didn't notice irritability from the Zanaflex, but we are all so different in how we react to meds.

    You mention taking Prozac & changing that med to the Norpramin. I think it would be difficult to sort out your symptoms if you are making several med changes at the same time.(Have you switched from Zanaflex to Skelaxin?) One change at a time might help you sort it all out better?

    Good luck with finding a muscle relaxer & A.D. that will work for you with as few side effects as possible. I wish you well on your treatments.

    Blessings,
    Annie
  3. 69mach1

    69mach1 New Member

    and ended up in emergency room and was wheezing and swollen.

    not to mention about amonth of itching for me...

    jdoie
  4. abbylee

    abbylee New Member

    and had hallucinations! I no longer take it.... ;-)
  5. laura81655

    laura81655 New Member

    just felt bad on it. I take Soma, helps with sleep too.
  6. cjcookie

    cjcookie New Member

    I call it my monkey medicine because the best hallucination was when I saw one of those little monkeys with the hat on my cornas board. I take it at night to sleep and a pretty big dosage. I know the hallucinations aren't real and I'm tired of experimentation with meds so I keep my mouth shut and live with the visions. If I just close my eyes and don't look until I'm asleep then I don't see them.
  7. petsrme

    petsrme Member

    It makes me have hallucinations too. I was so grateful to find out I wasn't going crazy when I read on here earlier that was what was causing them. I only take it when I am having really bad pain and spasms. I never fail to look up at the ceiling or wall, wide awake, and see spiders, bugs and sometimes even people. Sometimes it scares me, but mostly I just say oh well, and close my eyes. Sometimes it is so real I will turn the light on just to make sure. It is gone when I turn the light on. I will live with this side effect though, since it does help me. As long as I know it is just the medication, I am okay.

    I have had similar hallucinations in years past before I was taking it, but I now wonder if something else was causing it that I didn't realize could cause side effects.
  8. joanng

    joanng New Member

    Other than knocking me out, and sometimes I need it, I'm ok with Zanaflex. What is the dosage? If I take 4 mgs, I'm good for a nice nap. If I take 2 mgs, it eases up the spasm but doesn't knock me out. Good luck.
  9. abbylee

    abbylee New Member

    That didn't work for me. My visions were awful and scary. There is no way I'd take that drug again.